MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2040-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous, 90% stenosed lesion in the popliteal artery.A 4.0x40mm armada 14 percutaneous transluminal angioplasty (pta) catheter was prepared for use, advanced and positioned to pre-dilate the lesion.The balloon was inflated to nominal pressure, ruptured on the first inflation.Another armada pta was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) analysis were performed on the returned device.The reported balloon rupture was not confirmed; however, there was a tear observed through the inflation port on the inner member and a leak confirmed on the inner member.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined that the reported balloon rupture and/or noted leak was due to a tear noted to the inner member.Although a cause for the tear could not be determined, there was no leak noted during preparation for use indicating that the damage was not pre-existing.Additionally, based on the evaluation of the returned unit and sem analysis, the inner member damage may be attributed to mechanical damage and may suggest that an object was inserted into the inflation port; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11606566
Report Number2024168-2021-02668
Device Sequence Number3160016
Product Code DQY
UDI-Device Identifier08717648156137
UDI-Public08717648156137
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberA2040-040
Device Catalogue NumberA2040-040
Device Lot Number0091641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1